MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED
Model Number 123626A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient went to the hospital twice and currently has urinary tract infection and received two different antibiotics to clear up the infection.No product allegation was mentioned and reorder was created.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be operator error, mechanical failure, hypersensitivity to latex and bacterial infection.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse and resterilize.For urological use only.Use luer slip syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package opened or damage.Recommended inflation capacities: 5cc balloon: use 10cc sterile water; 30cc balloon: use 35cc sterile water; do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol.".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that the patient went to the hospital twice and currently has urinary tract infection and received two different antibiotics to clear up the infection.No product allegation was mentioned.

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11429727
Report Number1018233-2021-01059
Device Sequence Number14333550
Product Code KOD
UDI-Device Identifier00801741095245
UDI-Public(01)00801741095245
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number123626A
Device Catalogue Number123626A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;